Q and A

Question

I am worried about my relative not on ARVs?

I have a relative who has HIV. 

She stopped taking the ARVs like an years ago.  She has been getting sick on and off. Of late she has problems with her acidity, where she has been treated for two weeks but nothing is changing.  She has aches all over and feels like she in burning on her back and chest. 

She also has this white tongue. She is weak and has a bad appetite.  She has a problem with breathing if she walks even for ten metres.  She wants her doctor to treat her chest and acidity bit doesn’t want to take arv…

What can this mean?  And how long does she have?

Answer

Hi

Even without more details, it sounds like restarting ARVS is the most important medicine for your relative.

Do you know why she stopped before and why she doesn’t want to use them now?

If this was because of side effects, there are other meds that will be better.

Some of your relative’s symptoms sound similar to infections with a low CD4 count. This means her health is likely to continue to get worse unless she starts ARVs.

ARVs are much easier to take than treatments for her current symptoms – and ARVs can make these symptoms better.

Comment

Your e-mail address will not be published. Required fields are marked *